ADVERTISEMENT
ADVERTISEMENT

Q. My partner bled heavily after 3 years of menopause. What to do?

Answered by
Dr. Geetha Priyadarsini Kamminana
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 10, 2016 and last reviewed on: Jul 03, 2019

Hi doctor,

This is on behalf of my partner. She is 51 and has been through the menopause. She has not had a period in 3 years. Last week, she bled quite heavy for a few days. A duty doctor told her to get a blood test done. She had the blood test done today. My partner did not tell the family history of cervical cancer in her mother to the duty doctor on the phone or to the person taking her bloods today. My question is, is the blood testing enough to rule out anything serious? Or should she see a doctor for an internal examination?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Postmenopausal bleeding is the vaginal bleeding, which occurs 1 year after attaining menopause.

It should be evaluated, particularly in whom with a family history of carcinoma. PMP bleeding patients are at high risk of endometrial cancer.

The causes of PMP bleeding include vaginal atrophy (the most common), hormonal replacement therapy for menopause Like Tamoxifen, endometritis or endometrial infection, endometrial hyperplasia, endometrial carcinoma, cervical polyps, cervical carcinoma and any other gynecological carcinoma.

Better to go for TVUS (transvaginal ultrasound scan), Pap smear and then endometrial biopsy based on the wall thickness.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Why is my mother having periods after menopause?

Have complete blood count, thyroid function test, transvaginal scan, endometrial biopsy, local outpatients hysteroscopic examination to exclude local cause of bleeding like an endometrial or cerv...   Read full

Why should we avoid oral contraceptive pills after 40 years?

.. is cardioprotective as it increases the level of HDL (high-density lipoprotein) and decreases the level of LDL (low-density lipoprotein). Oxidation of LDL cholesterol is believed to be the initiator of atherosclerosis. Estradiol and other estroge...   Read full

My sister is suffering from severe vaginal pain. What to do?

If the estradiol levels are low, then she can be prescribed Estriol vaginal cream for local application inside vagina thrice a week for three weeks to supplement estrogen and rejuvenate the vaginal mucosa and allow natural lu...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.